Is this tinnitus, vertigo and/or connected to hypothyroidism?

Does this sound familiar to anyone? Every so often, usually on a bad day, I get the weirdest sensation in my head. I can only describe it as if someone has shaken a rattle behind my ear. It's accompanied by an unsteadiness - on the verge of dizziness and it really frightens me. It usually happens when I'm outdoors. I'm currently hypothyroid.

Thanks

Skip

Featured Content

Living with a thyroid disease?

Connect with people like you to get support, advice and tips towards improving your health.

Get started

Featured by HealthUnlocked

16 Replies

oldestnewest
  • B12 level ? - Have just read a previous thread of yours and noticed it was suggested you had it tested along with Folate - Ferritin - VitD. A B12 level lower than 500 can be the cause of neuroligical symptoms like Tinnitus/Vergtigo and more ..... As others suggested you need optimal results. B12 and VitD near the top of the range and Ferritin and Folate around mid-range.

    I found it diffucult outside at night as I needed a horizon for balance. I have weekly B12 injections and it has greatly helped but has taken a long time. Are you supplementing ?

    b12deficiency.info/signs-an...

    Scroll down in the above link to read the neurological symptoms. Also lots of videos under the heading FILMS on the menu which illustrate the seriousness of Low B12 :-(

  • Just read the link and now crying. I missed my last app with GP as I overslept... again, but was apprehensive about seeing her anyway. I've decided to try a different doctor for a second opinion. So, I haven't been tested yet and can't afford to get them done privately - too sick to work anymore and at the mercy of the benefits system. The I'm finding it all overwhelming and I'm not sure I can cope anymore. Sorry for being so melodramatic, I'm just so tired. And thanks for the advice

  • Yes. My recommendation is to take 2.5 grams taurine, 2x a day and 4grams glycine 2x a day together. Buy it in bulk, and mix it in water and drink it. It's what I did to get rid of mine. I had the same stmptoms as you.

    People with hypothyroid tend to be low in taurine and gltcine. Make sure sure you take a daily b2 and b6.

  • I'm not sure it's a good idea to buy in bulk before knowing if it suits. Not everything suits everyone, and some people have bad reactions to things. So, maybe buy the smallest amount, to begin with to see how you go.

    Taking isolated Bs isn't a good idea, as the Bs need to be balanced. A B complex would be better, after getting B12 and folate tested. :)

  • These are symptoms I get when having a Hashi attack (i.e. going hyper) or overmedicated. Do you have any current results at the moment?

  • Not very recent. Last ones showed TSH low and fT4 high. I wasn't tested for fT3, though my doctor assured me I was converting just fine... I think she's psychic! I wasn't tested for any 'deficiencies'.

  • I get these symptoms (along with a host of others) when both under & over medicated & when very tired. When I took T4 only it was so bad I spent all my time laying on the bed with the room spinning & a hive of bees in my head. When very tired I lose my balance & stagger around as though drunk! I found Cyclizine helped when dizziness & nausea was really bad. Fortunately it is mostly manageable now but as others have said I had to address vitamin & mineral levels particularly B12 which was bottom of range but NHS said not low enough to treat. Hope you manage to sort it out.

  • I'm extremely clumsy, ironically on better days, but that could be that on bad days I don't move much. I'm constantly banging into things and tripping up. But I've always been quite clumsy, but never as bad as now!

  • Thanks. I do suffer vertigo besides head sensations and take metoclorpramide. Is this common? It's absolutely awful. Seems the thyroid affects every system in the body!

  • well I just found out that I had high progesterone that was causing that.....also hypo but wasn't connected to that....inbalance of your hormones can cause dizziness offbalance feeling, but also severe allergies or infection of sinus,

  • I'm post menopause on HRT, so probably not that.

  • I am postmeno and bhrt.....so yes it can be that....my dr did blood test and ironically I was high in progesterone and low in estrogen although I was taking both and I had went progesterone dominant.....and I have been on bhrt a long time...so when Is the last time you got a blood test to measure your levels....I had read that too much estrogen or progesterone could cause this as a side effect or any inbalance of hormones

    bec hormones are very powerful and as you age many things change even on bhrt meds or hrt.....even your diet can effect progesterone hence foods like avocado and vit c etc help raise it...just like their is foods that help raise estrogen ..don't know why mine was suddenly high so reduced my dosage but I had been eating avocados guacamole for breakfast daily....just a thought....she just reduced my dosage to 25% what I was taking....at my age that is shocking..

    I ran blood test and took to dr and she was clueless at first too but she said...you have low estrogen and high progesterone....and I skipped progesterone and bingo after daily dizziness for weeks, no dizziness at all.....so she reduced my dosage to continue after several days....but am considering taking macago macapause or macafem....that regulates hormones without adding them..

  • I suffer with this vertigo dizziness everyday, it's one of the most debilitating things, really effects me, I'm not sure either if it's connected to hypothyroidism, also am looking to find out the causes of it, my doctors are useless

  • Could it be low B12 ?

  • This keeps cropping up Marz. Gonna ask GP to test me.

  • I read about 1000 patients suffering from Pernicous Anaemia being asked about their most difficult symptom. Almost all said Tinnitus. I myself suffered balance issues before starting B12 injections 😊

    You need a result OVER 500 ....

    b12deficiency.info/signs-an...

    Please scroll down in the above link to view the neurological signs of B12 deficiency .... videos too under the heading Films on the left hand side :-)

You may also like...